# SDR 96ZZZX5126

- Difficulty date: October 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-18-135
- Engine: Lyc O290D2
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: 666915
- Condition: Failed
- Location: Carburetor
- Part time: 261 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AN AIRCRAFT EXPERIENCED TOTAL POWER LOSS DURING A PERSONAL FLIGHT.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  INVESTIGATION OF THE ENGINE INCIDENT REVEALED THE FAILURE WAS CAUSED BY A FAULTY METAL FLOAT ON CARBURETOR.  THE METAL FLOAT WAS FOUND FULL OF FUEL WHICH CAUSED FLOAT SINKING.  THE METAL FLOAT PN 666-915 HAD BEEN REPLACED FROM COMPOSITE TYPE FLOAT ACCORDING TO MANUFACTURE SB MSA-1 AND IT WAS NOT AFFECTED BY THE AD 93-19-04 SB CF 1 92 DUE TO DIFFERENT CODE STAMP.
